Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 128, NWS Dodge City, KS

June 18, 2011Ellis County, Rush County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 18, 2011, 1:30 AM CDT for Ellis County, Rush County, Kansas. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 1:30 AM CDT (06:30 UTC)
Expired
Jun 18, 2011, 2:15 AM CDT
In force
45 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ellis County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 145 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 1:50 AM CDTTSTM WND GST 8010 Sw Russell, KSSNAPPED THE STEEL POLE THAT HELD A BASKETBALL GOAL.
Jun 18, 1:50 AM CDTNON-TSTM WND GST 8010 Sw Russell, KSSNAPPED THE STEEL POLE THAT HELD A BASKETBALL GOAL.
Jun 18, 1:50 AM CDTNON-TSTM WND GST 8015 Sw Russell, KSSNAPPED THE STEEL POLE THAT HELD A BASKETBALL GOAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 8:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2689 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS53 KDDC 180630
SVRDDC
KSC051-165-180715-
/O.NEW.KDDC.SV.W.0128.110618T0630Z-110618T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
130 AM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RUSH COUNTY IN CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SCHOENCHEN...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCHOENCHEN...
  PFEIFER...
  PFEIFER...
  CATHARINE...
  VICTORIA...
  WALKER...
  MAINLY RURAL AREAS OF ELLIS AND NORTHEASTERN RUSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3913 9903 3836 9903 3881 9956 3914 9926
TIME...MOT...LOC 0631Z 246DEG 27KT 3873 9925
WIND...HAIL 60MPH 1.00IN

$$

18
3 follow-up statements
352 
WWUS53 KDDC 180642
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
142 AM CDT SAT JUN 18 2011

KSC051-165-180715-
/O.CON.KDDC.SV.W.0128.000000T0000Z-110618T0715Z/
RUSH KS-ELLIS KS-
142 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLIS AND
NORTHEASTERN RUSH COUNTIES UNTIL 215 AM CDT...

AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PFEIFER...AND MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PFEIFER...
  VICTORIA...
  CATHARINE...
  WALKER...
  EMMERAM...
  MAINLY RURAL AREAS OF ELLIS AND NORTHEASTERN RUSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3913 9903 3836 9903 3881 9956 3914 9926
TIME...MOT...LOC 0643Z 220DEG 25KT 3873 9909
WIND...HAIL 60MPH 1.00IN

$$

18
049 
WWUS53 KDDC 180704
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
204 AM CDT SAT JUN 18 2011

KSC165-180714-
/O.CAN.KDDC.SV.W.0128.000000T0000Z-110618T0715Z/
RUSH KS-
204 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3913 9903 3871 9903 3870 9943 3881 9956
      3914 9926
TIME...MOT...LOC 0704Z 232DEG 31KT 3887 9909

$$

KSC051-180715-
/O.CON.KDDC.SV.W.0128.000000T0000Z-110618T0715Z/
ELLIS KS-
204 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLIS COUNTY
UNTIL 215 AM CDT...

AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WALKER...AND MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALKER...
  EMMERAM...
  MAINLY RURAL AREAS OF ELLIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3913 9903 3871 9903 3870 9943 3881 9956
      3914 9926
TIME...MOT...LOC 0704Z 232DEG 31KT 3887 9909
WIND...HAIL 60MPH 1.00IN

$$

18
586 
WWUS53 KDDC 180713
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
213 AM CDT SAT JUN 18 2011

KSC051-180723-
/O.EXP.KDDC.SV.W.0128.000000T0000Z-110618T0715Z/
ELLIS KS-
213 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR ELLIS COUNTY WILL EXPIRE AT
215 AM CDT/115 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3913 9903 3871 9903 3870 9943 3881 9956
      3914 9926
TIME...MOT...LOC 0713Z 232DEG 31KT 3891 9901

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:40 PM CDT, 9 hours 50 minutes earlier.

Area forecast discussion, Jun 17, 3:40 PM CDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT FRI JUN 17 2011

.SYNOPSIS...
CURRENTLY...SKIES ARE PARTLY CLOUDY AND THE KDDC RADAR DEPICTS NO
PRECIPITATION ECHOES. A WEAK AREA OF LOW PRESSURE IS FOUND ACROSS
NORTHWESTERN OKLAHOMA WITH A WARM FRONT EXTENDING EASTWARD TOWARDS
ARKANSAS AND A COLD FRONT EXTENDING SOUTHEAST INTO THE TEXAS
PANHANDLE. ANOTHER WEAK COLD FRONT EXTENDS THROUGH NORTHWESTERN
KANSAS INTO CENTRAL COLORADO. A FEW THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY NEAR DENVER. WINDS ACROSS OUR CWA ARE GENERALLY
FROM THE NORTH ACROSS THE WESTERN TWO THIRDS OF THE CWA WITH WINDS
FROM THE EAST TO SOUTHEAST ACROSS THE EASTERN THIRD OF THE CWA.
TEMPERATURES RANGE FROM THE MID 80S ACROSS NORTHERN PORTIONS OF THE
CWA TO NEAR 100 ACROSS SOUTHEASTERN PORTIONS OF THE CWA. THE WEATHER
PATTERN ALOFT DEPICTS A RIDGE OF HIGH PRESSURE ACROSS THE
MISSISSIPPI VALLEY AND A BROAD TROUGH OF LOW PRESSURE ACROSS THE
NORTHERN ROCKIES AND INTERMOUNTAIN WEST. TWO BRANCHES OF THE JET ARE
OBSERVED WITH ONE EXTENDING THROUGH SOUTHERN ARIZONA...NEW
MEXICO...THE TEXAS PANHANDLE...AND FINALLY INTO WESTERN OKLAHOMA.
THE OTHER BRANCH OF THE JET SWINGS AROUND THE UPPER LEVEL LOW FROM
THE PACIFIC NORTHWEST...THROUGH THE CENTRAL ROCKIES...THEN UP
THROUGH THE NORTHERN PLAINS.

&&

.DISCUSSION...

DAYS 1-2...
THIS AFTERNOON INTO TONIGHT...
AS MENTIONED ABOVE...THUNDERSTORMS HAVE FORMED ALONG THE WEAK COLD
FRONT IN CENTRAL COLORADO. MORE STORMS ARE EXPECTED TO DEVELOP AND
MOVE EASTWARD INTO NORTHWESTERN KANSAS. MOST OF THE THUNDERSTORM
ACTIVITY SHOULD REMAIN NORTH OF OUR CWA BUT A FEW MAY MAKE IT INTO
NORTHERN PORTIONS OF OUR CWA AND I HAVE PLACED A SLIGHT CHANCE OF
THUNDERSTORMS IN THIS AREA OVERNIGHT. WINDS TONIGHT WILL GENERALLY
BE OUT OF THE NORTHEAST AT 10 TO 15 MPH. LOWS TONIGHT WILL RANGE
FROM THE LOWER 60S ACROSS NORTHWESTERN PORTIONS OF THE CWA TO AROUND
70 ACROSS SOUTHEASTERN PORTIONS OF THE CWA.

TOMORROW AND TOMORROW NIGHT...
A SHORTWAVE WILL MOVE OUT OF THE BASE OF THE UPPER LEVEL TROUGH AND
MOVE THROUGH THE ROCKIES AND INTO OUR CWA BY TOMORROW EVENING.
WESTERLY FLOW WILL INCREASE ALOFT AND INDUCE LEE TROUGHING ACROSS
OUR CWA WHICH IN TURN SHOULD INCREASE DEWPOINTS INTO THE 50/60
DEGREE MARK. THE SUBTROPICAL JET LOOKS TO STRENGTHEN AND MOVE BACK TO THE
NORTH LEAVING OUR AREA IN THE LEFT EXIT OF THE JET. A FEW MODELS
HAVE AN MCS ROLLING THROUGH OUR AREA SATURDAY AFTERNOON INTO
SATURDAY EVENING.  A FEW OTHER MODELS HAVE CONVECTION FORMING ACROSS
NORTHERN PORTIONS OF OUR CWA. I HAVE KEPT THE 30 PERCENT POPS IN THE
GRIDS TO REFLECT THIS AS WELL AS ANY OTHER CONVECTION THAT MAY
OCCUR. WINDS TOMORROW WILL BE FROM THE NORTHEAST SHIFTING TO THE
EAST BY TOMORROW EVENING. TEMPERATURES TOMORROW LOOK TO BE IN THE
MID 80S ACROSS NORTHERN PORTIONS OF OUR CWA TO MID 90S ACROSS
SOUTHERN PORTIONS OF OUR CWA.

SUNDAY...
THE AXIS OF THE UPPER LEVEL TROUGH WILL MOVE INTO THE CENTRAL
ROCKIES ON SUNDAY LEAVING OUR FORECAST AREA UNDER SOUTHWESTERLY
FLOW. A WEAK AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY TO
OUR SOUTH SHOULD MOVE BACK TO THE NORTH AS A WARM FRONT SHIFTING OUR
WINDS BACK TO THE SOUTH. PRECIPITATION CHANCES LOOK TO BE LOW DUE TO
LACK UP LIFT ACROSS THE AREA. TEMPERATURES ON SUNDAY LOOK TO SOAR
ONCE AGAIN INTO THE LOWER 100S IN SOME PLACES. DRY CONDITIONS WILL
ALSO BE FOUND ACROSS WESTERN PORTIONS OF OUR CWA AND A FIRE WATCH
MAY BE NEEDED. I WILL HAVE THE OVERNIGHT SHIFT LOOK AT THE 00Z
MODELS TO SEE IF THIS IS NEEDED.

DAYS 3-7...
DAYS 3-7...

FORECAST CHALLENGE EARLY IN THE EXTENDED WILL BE THE TIMING OF THE
NEXT FRONT AND DRY LINE AND THE SUBSEQUENT MAX TEMPS AND CHANCE FOR
PRECIPITATION. REMARKABLY, BOTH THE GFS AND ECMWF ARE EXTREMELY
SIMILAR BY EARLY NEXT WEEK WITH RESPECT TO THE UPPER FLOW.  BOTH
HAVE A ANOMALOUSLY STRONG MID-LEVEL (50H) CLOSED LOW MOVING INTO
WESTERN NEBRASKA. BUT AS IS TYPICAL FOR STRONG SYSTEMS LOCATED IN
THAT AREA, THE EML WILL SPREAD ACROSS MOST OF THE MY AREA AND THE
HOT AND DRY AIR THAT HAS BEEN PREVALENT ACROSS THE PLAINS THIS
SPRING WILL SPREAD INTO MY CWA.  HOWEVER, IF THE SURFACE FRONT MOVES
WELL INTO MY CWA AS ADVERTISED, THE ONLY AREAS TO GET VERY HOT WILL
BE THE SOUTHEAST AREAS, FROM ROUGHLY DODGE CITY TO MEDICINE LODGE. I
WILL HAVE POPS IN THE MEDICINE LODGE AND PRATT AREAS AS THE BOUNDARY
LAYER MOISTURE SHOULD HANG IN THERE BUT IT APPEARS THE REMAINDER OF
THE AREA WILL HAVE MOISTURE SCORED WELL TO THE EAST WITH DEEP MIXING
OF THE DRY AIR.  THE MODELS HAVE THE UPPER LOW LIFTING
EAST/NORTHEAST AND I CAN'T ARGUE WITH THIS SOLUTION.

AS THE LOW MOVES INTO IA/MN THERE SHOULD BE SEVERAL DAYS OF CAA
BRINGING DOWN HIGH TEMPERATURES WELL INTO THE 80S AND IF THERE IS
ANY STRATOCUMULUS DECK, MAYBE AS LOW AS THE 70S FOR TUESDAY AND
WEDNESDAY.

LEE TROUGHING LATER IN THE WEEK SHOULD BRING A RETURN TO SOUTH OR
EVEN SOUTHEAST SURFACE WINDS AND EVENTUALLY BOUNDARY LAYER
MOISTURE.  HIGH TERRAIN CONVECTION COULD OCCUR LATE IN THE WEEK AND
THIS COULD DRIFT INTO MY COUNTIES DURING THE EVENING HOURS. BUT
SINCE THIS IS STILL 5-7 DAYS OUT THERE IS NO NEED TO GET TOO
AGGRESSIVE WITH GRIDS AT THIS TIME.

&&

.AVIATION...
THE AFTERNOON CUMULUS AND ALTO CUMULUS FIELD FROM HAYS TO DODGE CITY
SHOULD DISSIPATE TOWARDS SUNSET. HOWEVER WITH A RELATIVELY MOISTURE
BOUNDARY LAYER, THERE COULD BE A LOWER DECK DEVELOP BY SUNRISE.
IT'S JUST A POSSIBILITY, BUT NOT ENOUGH CONFIDENCE TO PUT IN THE
TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  90  66 103 /  10  30  30  10
GCK  64  90  64 102 /  20  30  30  10
EHA  63  92  63 102 /  10  20  30   0
LBL  66  93  65 102 /  10  20  30   0
HYS  66  85  64  96 /  20  30  40  20
P28  72  94  70 103 /  10  30  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN42/07/07
Hazardous weather outlook, Jun 17, 3:20 AM CDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CDT FRI JUN 17 2011

KSZ030-031-043>046-061>066-074>081-084>090-180830-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
320 AM CDT FRI JUN 17 2011 /220 AM MDT FRI JUN 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

MARGINAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS EXTREME SOUTHWESTERN
AND SOUTH CENTRAL KANSAS FROM ELKHART TO LIBERAL AS THIS AREA WILL BE
THE WARMEST AHEAD OF AN APPROACHING COLD FRONT. OUTDOOR BURNING IS
DISCOURAGED IN THIS AREA.

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE
WEST OF A LINE FROM LIBERAL TO HAYS. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. A FEW ISOLATED REPORTS OF MARGINAL SEVERE WINDS AND
SEVERE HAIL IS POSSIBLE IN THE STRONGER THUNDERSTORMS...BUT THE OVERALL
PROBABILITY FOR SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY
THROUGH TUESDAY. SEVERE WEATHER IS A POSSIBILITY OVER THE WEEKEND
WITH THE MAIN THREATS BEING HAIL AND WIND. THERE IS NOT ENOUGH
CONFIDENCE TO ASCERTAIN THE SEVERE THREAT AT THIS POINT PAST THE
WEEKEND. PLEASE CONTINUE TO MONITOR FUTURE FORECAST UPDATES.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AND MONDAY
FROM DODGE CITY WEST TO THE COLORADO BORDER AS TEMPERATURES WARM
UP AND RELATIVE HUMIDITIES DROP. OUTDOOR BURNING IS DISCOURAGED ON
THESE DAYS FOR THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

36

In the hours before

Local storm report, Jun 17, 11:37 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1137 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND GST     10 SE GARDEN CITY       37.87N 100.73W
06/17/2011  M54 MPH          FINNEY             KS   ASOS

            WIND REPORT FROM THE GARDEN CITY AIRPORT ASOS.

&&

MB
Local storm report, Jun 17, 11:41 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1141 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             CIMARRON                37.81N 100.35W
06/17/2011  M1.50 INCH       GRAY               KS   EMERGENCY MNGR

&&

KSUGDEN
Local storm report, Jun 18, 12:05 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1205 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     HAIL             5 N DODGE CITY          37.83N 100.00W
06/18/2011  M1.00 INCH       FORD               KS   STORM CHASER

&&

KSUGDEN
Local storm report, Jun 18, 12:07 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1207 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     HAIL             4 N DODGE CITY          37.82N 100.01W
06/18/2011  M1.75 INCH       FORD               KS   STORM CHASER

&&

KSUGDEN
Special weather statement, Jun 18, 12:24 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1224 AM CDT SAT JUN 18 2011

KSZ030-180615-
TREGO-
1224 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY...

AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF UTICA...MOVING NORTHEAST AT 20
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3911 9971 3872 9960 3871 10016 3907 10015
TIME...MOT...LOC 0525Z 235DEG 19KT 3883 10021

18
Special weather statement, Jun 18, 12:58 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1258 AM CDT SAT JUN 18 2011

KSZ046-065-066-180645-
PAWNEE-RUSH-STAFFORD-
1258 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSH...NORTHEASTERN
PAWNEE AND NORTHWESTERN STAFFORD COUNTIES...

AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASH VALLEY...MOVING NORTHEAST AT 30 MPH.

LAT...LON 3815 9931 3867 9946 3867 9902 3827 9902
      3826 9878
TIME...MOT...LOC 0559Z 246DEG 26KT 3837 9920

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:57 PM CDTSevere Thunderstorm WarningDDCHamilton48 min
Jun 17, 9:31 PM CDTSevere Thunderstorm WarningDDCScott59 min
Jun 17, 9:41 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny49 min
Jun 17, 10:12 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny, Lane, Scott63 min
Jun 17, 10:22 PM CDTSevere Thunderstorm WarningDDCLane, Scott38 min
Jun 17, 10:38 PM CDTSpecial Weather StatementDDCGrant, Haskell37 min
Jun 17, 10:58 PM CDTSpecial Weather StatementDDCHamilton47 min
Jun 17, 11:02 PM CDTSevere Thunderstorm WarningDDCHamilton43 min
Jun 17, 11:10 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman, Lane, Ness and 1 more65 min
Jun 17, 11:35 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton40 min
Jun 17, 11:42 PM CDTSevere Thunderstorm WarningDDCFord, Gray48 min
Jun 18, 12:11 AM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush47 min
Jun 18, 12:14 AM CDTSevere Thunderstorm WarningDDCFinney, Haskell, Kearny46 min
Jun 18, 12:24 AM CDTSpecial Weather StatementDDCTrego51 min
Jun 18, 12:27 AM CDTSevere Thunderstorm WarningDDCFord17 min
Jun 18, 12:52 AM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford68 min
Jun 18, 12:58 AM CDTSpecial Weather StatementDDCPawnee, Rush47 min
Jun 18, 3:07 AM CDTFire Weather WatchDDCClark, Finney, Ford, Grant, Gray, Hamilton and 8 more13 hr
Jun 18, 3:50 PM CDTRed Flag WarningDDCClark, Comanche, Edwards, Finney, Ford, Grant and 12 more29 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.